Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 359, NWS Tulsa, OK

October 20, 20195 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 20, 2019, 10:21 PM CDT for 5 counties in Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 20, 2019, 10:21 PM CDT (03:21 UTC)
Expired
Oct 20, 2019, 10:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 20, 8:27 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
760 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1785 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

718 
WUUS54 KTSA 210321
SVRTSA
OKC037-113-117-143-147-210345-
/O.NEW.KTSA.SV.W.0359.191021T0321Z-191021T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1021 PM CDT Sun Oct 20 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Osage County in northeastern Oklahoma...
  Northeastern Creek County in northeastern Oklahoma...
  Southwestern Washington County in northeastern Oklahoma...
  Southeastern Pawnee County in northeastern Oklahoma...
  Central Tulsa County in northeastern Oklahoma...

* Until 1045 PM CDT.

* At 1021 PM CDT, severe thunderstorms were located along a line
  extending from 2 miles north of Westport to 6 miles south of
  Keystone State Park, moving northeast at 65 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Tulsa...                          Sand Springs...
  Owasso...                         Skiatook...
  Catoosa...                        Mannford...
  Sperry...                         Avant...
  Westport...                       Keystone State Park...
  Walnut Creek State Park...        Turley...
  Tulsa International Airport...    Gray...

This includes Interstate 44 between mile markers 204 and 232.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

A Tornado Watch remains in effect until 300 AM CDT for northeastern
Oklahoma.

LAT...LON 3625 9581 3616 9581 3616 9576 3613 9576
      3593 9632 3627 9641 3656 9599
TIME...MOT...LOC 0321Z 232DEG 58KT 3625 9633 3605 9627 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 6:49 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Oct 20, 6:49 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
649 PM CDT Sun Oct 20 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Cloud cover will continue to increase from west to east over the
next few hours as a cold front approaches the CWA. Thunderstorms
are expected to develop along/near the boundary and move into the
CWA over the next couple of hours and push through the CWA with
the movement of the front. Will continue with VCTS and Tempo
groups for timing of the greatest thunderstorm coverage. Strong
winds...periods of MVFR conditions and possible severe weather
will be possible within the thunderstorms. Storms look to clear
Western Arkansas by 12z with clearing skies and west to
northwesterly winds behind the front. During the day
Monday...mostly clear skies and gusty west to northwesterly winds
are forecast.

&&

.PREV DISCUSSION... /Issued 340 PM CDT Sun Oct 20 2019/

DISCUSSION...
Sfc pressure falls continue to intensify this afternoon across
western OK ahead of the impressive wave currently moving into
central CO. Deeper low level moisture is currently just south of
Interstate 20 corridor through central / eastern TX and will
continue to drawn northward ahead of the advancing cold front.
Data has remained consistent for several days in developing
impressive wind fields across the region tonight including strong
shear within the lowest levels. The larger uncertainty has been
the northward extent of the deeper moisture and the resultant
impacts on instability profiles. Trends within the past 24hrs have
been for a more northward surge of moisture through eastern OK /
western AR before the cold front passes. Fcst soundings offer
differing levels of sfc based inhibition, however a consistent
idea is that any remaining inhibition should remain rather
shallow. Given the strong synoptic scale forcing overspreading the
area tonight, pattern evolution supports an increased risk of
severe storms beginning early evening across central OK and
quickly spreading eastward through the evening. Any sustained
cellular storms early in the evening are likely to become
supercells with a large hail / wind threat. Evolution into broken
line segments is likely with time as forcing further intensifies.
The strengthening low level wind fields will continue to support
locally damaging wind potential as well as quickly evolving small
scale circulations. The event should remain rather progressive
with the cold front clearing western AR well before sunrise
Monday.

Breezy winds will follow the cold front with only a minor cool
down Monday into Tuesday. The pattern evolution by late week
differs amongst extended data w/ GFS progressive and the ECMWF
developing a closed low over the southern Plains. An uptick in
late week precip chances will accompany either scenario with the
duration of the rain chances into next weekend the larger
uncertainty. The associated cold front does look rather strong
with a notable cool down likely for late in the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   50  69  42  68 /  90   0   0   0
FSM   54  69  43  68 / 100   0   0   0
MLC   51  70  42  69 / 100   0   0   0
BVO   46  68  39  69 /  70   0   0   0
FYV   49  65  39  63 / 100   0   0   0
BYV   52  67  42  64 / 100   0   0   0
MKO   49  66  41  67 / 100   0   0   0
MIO   48  65  40  65 / 100   0   0   0
F10   49  68  42  69 / 100   0   0   0
HHW   54  71  44  70 / 100   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, Oct 20, 10:08 PM CDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1008 PM CDT Sun Oct 20 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1008 PM CDT Sun Oct 20 2019

...SEVERE STORMS ONGOING THIS EVENING...
...A FEW STRONG TORNADOES POSSIBLE TONIGHT MAINLY SOUTH OF I-40...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Mainly southeast of I-44...greatest threat along and south
		   of I-40.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Much of Eastern Oklahoma and all of Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Along and southeast of I-44.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Along and southeast of I-44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Along and southeast of I-44.
	ONSET...Ongoing.

DISCUSSION...

Clusters of strong to severe thunderstorms will continue across
northeast this evening with the threat for large hail to golf balls
and very heavy rain.  Additional severe thunderstorm development is
expected across all of eastern Oklahoma and northwest Arkansas
overnight ahead of a strong cold front with the potential for very
large hail, damaging winds and localized flash flooding. Very strong
wind fields ahead of the front will support the potential for a few
strong tornadoes, mainly south of I-40.  The severe threat is
expected to shift east of the region late tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential...Hind Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY and SATURDAY...No Hazards.

EXTENDED DISCUSSION...

The next storm system and cold front will bring a chance for
storms Wednesday night into Thursday. Instability will be lacking
with this system, thus the coverage and intensity of storms will
be low.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Oct 20, 9:57 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
957 PM CDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             2 S SAND SPRINGS        36.11N 96.11W
10/20/2019  E1.00 INCH       TULSA              OK   PUBLIC

            DIME AND QUARTER SIZE HAIL FELL IN PRATTVILLE.

&&

SNIDER
Local storm report, Oct 20, 10:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1005 PM CDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             BEGGS                   35.74N 96.07W
10/20/2019  E1.00 INCH       OKMULGEE           OK   TRAINED SPOTTER

            1 INCH HAIL REPORTED BY TRAINED SPOTTER IN BEGGS.

&&

SNIDER
Local storm report, Oct 20, 10:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1007 PM CDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     2 ESE OCHELATA          36.59N 95.95W
10/20/2019  E60 MPH          WASHINGTON         OK   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS A WIND GUST OF 60MPH AT COUNTY
            ROAD 3000 AND HIGHWAY 75.

&&

SNIDER
Special weather statement, Oct 20, 10:16 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1016 PM CDT Sun Oct 20 2019

OKZ054-055-059-060-064-066-210345-
Tulsa OK-Okmulgee OK-Osage OK-Pawnee OK-Washington OK-Creek OK-
1016 PM CDT Sun Oct 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...CREEK...
SOUTHWESTERN WASHINGTON...SOUTHEASTERN PAWNEE...NORTHWESTERN OKMULGEE
AND CENTRAL TULSA COUNTIES UNTIL 1045 PM CDT...

At 1015 PM CDT, strong thunderstorms were located along a line
extending from 7 miles southeast of Hominy to 9 miles northeast of
Shamrock to near Stroud. Movement was northeast at 60 mph.

Dime to penny size hail and wind gusts up to 50 mph will be possible
with these storms.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Bristow...                        Sapulpa...
Jenks...                          Glenpool...
Skiatook...                       Hominy...
Cleveland...                      Mannford...
Drumright...                      Kiefer...
Sperry...                         Mounds...
Kellyville...                     Oilton...
Depew...                          Jennings...
Avant...                          Westport...

This includes Interstate 44 between mile markers 178 and 230.

A Tornado Watch remains in effect until 300 AM CDT for northeastern
Oklahoma.

LAT...LON 3612 9662 3644 9648 3659 9601 3612 9584
      3564 9620 3564 9662
TIME...MOT...LOC 0315Z 247DEG 52KT 3637 9628 3597 9643 3577 9667
Local storm report, Oct 20, 10:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 PM CDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TSTM WND GST     4 WSW OOLOGAH           36.42N 95.77W
10/20/2019  E65 MPH          ROGERS             OK   AMATEUR RADIO

            65MPH WIND GUST REPORTED BY HAM OPERATOR 4 MILES WSW OF
            OOLOGAH.

&&

SNIDER
Local storm report, Oct 20, 10:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     TSTM WND GST     4 WSW OOLOGAH           36.42N 95.77W
10/20/2019  E70 MPH          ROGERS             OK   TRAINED SPOTTER

            WIND GUSTS OF 65 TO 70MPH ARE BEING REPORTED FROM A
            TRAINED SPOTTER 4 MILES WSW OF OOLOHAG.

&&

SNIDER

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 8:16 PM CDTSpecial Weather StatementTSACreek29 min
Oct 20, 8:18 PM CDTSpecial Weather StatementTSACreek27 min
Oct 20, 8:20 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee18 min
Oct 20, 8:36 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Rogers, Tulsa, Wagoner15 min
Oct 20, 8:43 PM CDTSpecial Weather StatementTSAPawnee32 min
Oct 20, 8:50 PM CDTSpecial Weather StatementTSATulsa25 min
Oct 20, 8:53 PM CDTSpecial Weather StatementTSATulsa37 min
Oct 20, 8:54 PM CDTSpecial Weather StatementTSAOkfuskee36 min
Oct 20, 9:00 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee45 min
Oct 20, 9:10 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa35 min
Oct 20, 9:12 PM CDTSpecial Weather StatementTSAOsage, Pawnee33 min
Oct 20, 9:14 PM CDTSpecial Weather StatementTSAWagoner31 min
Oct 20, 9:15 PM CDTSpecial Weather StatementTSAOsage45 min
Oct 20, 9:22 PM CDTSpecial Weather StatementTSANowata, Washington38 min
Oct 20, 9:25 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner35 min
Oct 20, 9:28 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee47 min
Oct 20, 9:33 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington42 min
Oct 20, 9:37 PM CDTSpecial Weather StatementTSATulsa23 min
Oct 20, 9:41 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Rogers, Tulsa, Washington34 min
Oct 20, 9:45 PM CDTSpecial Weather StatementTSAPawnee30 min
Oct 20, 9:46 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa44 min
Oct 20, 9:48 PM CDTAreal Flood AdvisoryTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more3 hr
Oct 20, 9:59 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes, Ottawa27 min
Oct 20, 10:13 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Tulsa, Washington47 min
Oct 20, 10:14 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner29 min
Oct 20, 10:16 PM CDTSpecial Weather StatementTSACreek, Tulsa29 min
Oct 20, 10:23 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa37 min
Oct 20, 10:26 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg49 min
Oct 20, 10:34 PM CDTSpecial Weather StatementTSAOttawa26 min
Oct 20, 10:38 PM CDTAreal Flood AdvisoryTSACherokee, Creek, Mayes, Muskogee, Okfuskee, Okmulgee and 3 more3 hr
Oct 20, 10:48 PM CDTSevere Thunderstorm WarningTSAMayes, Okmulgee, Rogers, Tulsa, Wagoner16 min
Oct 20, 10:58 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa47 min
Oct 20, 11:00 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg45 min
Oct 20, 11:14 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner31 min
Oct 20, 11:29 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Sequoyah and 1 more46 min
Oct 20, 11:34 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes41 min
Oct 20, 11:41 PM CDTTornado WarningTSAAdair, Cherokee, Delaware16 min
Oct 20, 11:59 PM CDTTornado WarningTSAAdair31 min
Oct 21, 12:02 AM CDTTornado WarningTSAAdair, Delaware28 min
Oct 21, 12:04 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Haskell, Sequoyah41 min
Oct 21, 12:07 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha53 min
Oct 21, 12:11 AM CDTSpecial Weather StatementTSAHaskell34 min
Oct 21, 12:30 AM CDTSpecial Weather StatementTSAChoctaw30 min
Oct 21, 12:34 AM CDTSpecial Weather StatementTSAHaskell, Latimer26 min
Oct 21, 12:41 AM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah49 min
Oct 21, 12:42 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha48 min
Oct 21, 12:49 AM CDTSevere Thunderstorm WarningTSAChoctaw41 min
Oct 21, 1:27 AM CDTSpecial Weather StatementTSAMcCurtain33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.